Alert archive / Pennsylvania / Wind Advisories in 2009
Wind Advisory 10, NWS State College, PA
NWS State College, PA issued this wind advisory at Dec 2, 2009, 9:09 PM EST for Cambria County, Somerset County, Pennsylvania. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2009, 9:09 PM EST (02:09 UTC)
- Expired
- Dec 3, 2009, 10:00 AM EST
- In force
- 13 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 854 m²/s²
- 0-3 km storm-relative helicity
- 1207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 030209 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 909 PM EST WED DEC 2 2009 PAZ024-033-031500- /O.NEW.KCTP.WI.Y.0010.091203T0209Z-091203T1500Z/ CAMBRIA-SOMERSET- 909 PM EST WED DEC 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THURSDAY. STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED OVERNIGHT AS A DEEPENING STORM TRACKS NORTHWARD THROUGH EASTERN OHIO. SUSTAINED WINDS WILL INCREASE OUT OF THE SOUTH AT 15 TO 30 MPH WITH GUSTS TO 45 OR 50 MPH AT TIMES OVERNIGHT INTO THURSDAY MORNING...ESPECIALLY ON THE RIDGETOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ DEVOIR
1 follow-up statement
000 WWUS71 KCTP 031045 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 545 AM EST THU DEC 3 2009 PAZ024-033-031500- /O.CON.KCTP.WI.Y.0010.000000T0000Z-091203T1500Z/ CAMBRIA-SOMERSET- 545 AM EST THU DEC 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. WEST SOUTHWEST WINDS WILL INCREASE THIS MORNING...WITH OCCASIONAL GUSTS UP TO 45 OR 50 MPH AT TIMES ESPECIALLY ON THE RIDGETOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ MS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Dec 2, 9:00 PM EST, 9 minutes earlier.
Area forecast discussion, Dec 2, 9:00 PM EST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 900 PM EST WED DEC 2 2009 .SYNOPSIS... AN INTENSIFYING STORM OVER TENNESSEE EARLY THIS AFTERNOON WILL LIFT NORTHWARD AND ACCELERATE INTO NORTHERN NEW ENGLAND BY TOMORROW NIGHT. A NOTICEABLY COLDER AIRMASS WILL FILTER INTO THE AREA FOR LATER IN THE WEEK...RESULTING IN BELOW NORMAL TEMPERATURES. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... DRY SLOT HAS ALREADY REACHED THE LAURELS WITH MOST OF WV AND SOUTHWEST PA DRYING OUT AT THIS HOUR. GOOD BOUNDARY LAYER MIXING IN THIS REGION WITH SFC WIND GUSTS EXCEEDING 40 KTS AT KLBE. THIS WILL CONTINUE TO BE THE CASE OVERNIGHT WITH TRACK OF 500 MB SHORTWAVE FAVORABLE TO PRODUCE SIMILAR GUSTS INTO THE LAURELS. WILL ISSUE WIND ADVISORY SHORTLY FOR THE LAURELS VALID THROUGH 15Z THU. ELSEWHERE...RAIN SHIELD WILL CONTINUE TO LIFT NORTH AND EAST AS DRY SLOT RAPIDLY. SREF PLUMES AGREE IN GENERALLY A HALF TO ONE INCH AMOUNTS AROUND THE AREA WITH THE PEAK OF THE RAIN BETWEEN ABOUT 6PM TO MIDNIGHT. AWAY FROM THE LAURELS...COULD BE SOME GUSTY SOUTHERLY WINDS AT TIMES ELSEWHERE AS A STRONG SSE LOW LEVEL JET SURGES UP INTO THE REGION. EASTERN AREAS SHOULD REMAIN COLD AIR DAMMED SO THAT SHOULD LIMIT GUST POTENTIAL TO THE 20-30KT RANGE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... IF THERE IS ANY STEADY RAIN EARLY THURS IT SHUD BE EXITING NERN PA RATHER EARLY IN THE DAY. WE SHOULD SEE A GUSTY WSW WIND DEVELOP AS THE OCCLUSION RACES DOWN THE ST LAWRENCE RIVER. THE STRONGEST 850 WINDS WILL HAVE LIFTED NE OF THE AREA WITH THE PARENT LOW SO WESTERLY GUSTS TOMORROW SHOULD NOT BE EXCESSIVE...MAINLY IN THE 20-30MPH RANGE. MOST PRECIP THAT FALLS DURING THE BULK OF THE DAY SHOULD BE THE NORMAL POST FRONTAL SHOWERY TYPE THAT TYPICALLY WILL BE CONFINED MAINLY TO THE AREAS DOWNWIND OF THE LAKES AND THE HIGHER ELEVATIONS OF THE LAURELS. COULD SEE SOME SNOW FLAKES MIX IN AT TIMES BY THE END OF THE DAY...BUT IT IS DECEMBER AND THAT IS PRETTY MUCH NORMAL FOR THE TIME OF YEAR. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... RAPIDLY MOVING ANOMALOUS SFC LOW PRES WILL BE WELL INTO NEW ENGLAND AND MOVING INTO SERN CANADA BY THUR NGT. CAA WILL BE UNDERWAY ACROSS PA...RESULTING IN A CHANGEOVER TO SHSN BY THUR NGT WHERE PRECIP LINGERS IN THE HIGHER ELEVATIONS OF THE WEST...BUT LLVL TRAJECTORIES APPEAR TO BE TO WLY FOR SIG LK MSTR CONNECTION. THE UPPER LEVEL FLOW IS MORE SWLY...WHICH IS ALSO NOT FAVORABLE. THE EXCEPTION PERHAPS COULD BE ACROSS FAR NW WARREN CO WHERE UP TO AN INCH MAY FALL. THE NOTICEABLY COLDER AIRMASS WILL BE DIRECTED INTO THE REGION BEHIND A BRISK WLY WIND WHICH WILL BE DIMINISHING THU NIGHT. LINGERING SHSN ACTIVITY SHUD BECOME MORE DISORGANIZED ON FRIDAY AS SFC HIGH PRES SHIFTS NEWD FM THE MID MS VLY. THE EVOLVING LW TROUGH ENCOMPASSING MUCH OF THE CONUS LATER THIS PERIOD IS ADVERTISED BY THE GLOBAL MODELS AND ENSEMBLE GUID TO TRANSITION INTO A MULTI-STREAM PATTERN HEADING INTO NEXT WEEK. ENERGY ROTATING AROUND ITS BASE ACROSS THE SRN PLAINS SHOULD INDUCE A SFC LOW OVR THE ERN GOMEX OR GULF STREAM BY THE TIME IT REACHES THE LWR MS VLY SAT. MDL CONSENSUS PUSHES THIS SYSTEM TO THE EAST AS IT REACHES THE MID ATLANTIC STATES...KEEPING THE SYS OFFSHORE...ALTHOUGH JUST A LOW CHANCE FOR PRECIP HELD ON TO ACROSS THE SE COUNTIES IF THE EASTWARD TURN BEGINS A LITTLE LATER. THEN HIGH PRES REMAINS IN CONTROL OF REGIONAL WEATHER INTO EARLY NEXT WEEK AS TEMPS SLOWLY MODERATE AHEAD OF NEXT SYSTEM PROGGED FOR MIDWEEK. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... POOR FLYING CONDS WILL PREVAIL ACROSS THE REGION TONIGHT AHEAD OF STORM SYSTEM LIFTING NORTH THRU THE OHIO VALLEY. IFR CIGS RAPIDLY SPREADING NORTHWARD ACROSS CENTRAL PA THIS EVENING...AS MOIST SE FLOW ENVELOPS THE REGION AND RAIN SATURATES THE LOW LVLS. HI-RES GUIDANCE CONTINUES TO SUGGEST IFR TEMPO LIFR CIGS BTWN 00Z-06Z WITH A STEADY RAIN. STRONG CORE OF WINDS ALOFT WILL CREATE LLWS CONDS AT MOST TERMINALS THROUGH 06Z...ALONG WITH OCNL SERLY SFC GUSTS ARND 30KTS ALONG AND ON THE DOWNWIND /NW/ SIDE OF THE RIDGELINES. LLWS/SFC WINDS SHOULD DIMINISH AND STEADY RAIN TAPER OFF ARND 06Z...AS LOW LVL JET PUSHES EAST OF THE REGION. HOWEVER...LINGERING SHRA AND POSSIBLE TSRA WILL BE POSSIBLE DURING THE PREDAWN HRS...AS ATMOS BECOMES MARGINALLY UNSTABLE. WILL INCLUDE CB APPENDAGE TO ALL BUT THE BFD TERMINAL. A COLD FRONT WILL PUSH THRU THE AREA BTWN 09Z-12Z...ACCOMPANIED BY A WIND SHIFT TO THE WEST WITH GUSTS LIKELY BTWN 30-40KTS. FREQUENT GUSTS FROM THE W ARND 30KTS SHOULD AFFECT THE AREA THRU THURS AFTN. LAKE EFFECT MOISTURE WILL PRODUCE SCT -SHRA AND MVFR CIGS WEST AND CENTRAL PA...WHILE VFR SHOULD PREVAIL IN THE EAST. OUTLOOK... FRI...VFR/MVFR W. VFR ELSEWHERE. SAT...MVFR POSS SE. VFR ELSEWHERE. SUN...VFR. MON...VFR LIKELY. && .CTP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 AM EST THURSDAY FOR PAZ024-033. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE/DEVOIR SHORT TERM...LA CORTE LONG TERM...RXR AVIATION...FITZGERALD
Hazardous weather outlook, Dec 2, 5:53 AM EST, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 553 AM EST WED DEC 2 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-031100- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 553 AM EST WED DEC 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 1:46 AM EST | Special Weather Statement | CTP | Bedford, Cambria, Somerset | 59 min |
| Dec 3, 2:37 AM EST | Special Weather Statement | CTP | Bedford, Blair, Cambria, Clearfield, Fulton, Huntingdon | 38 min |
| Dec 3, 3:31 AM EST | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clinton, Huntingdon, Lycoming, Mifflin and 2 more | 29 min |
| Dec 3, 3:58 AM EST | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Juniata, Lancaster, Lebanon and 7 more | 47 min |
| Dec 3, 4:47 AM EST | Special Weather Statement | CTP | Lancaster, Schuylkill | 28 min |
| Dec 3, 4:48 AM EST | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Sullivan | 42 min |
Nearby
Wind Advisories in Pennsylvania, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.